Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 175, NWS Paducah, KY

June 23, 2007Union County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 23, 2007, 5:09 PM CDT for Union County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2007, 5:09 PM CDT (22:09 UTC)
Expired
Jun 23, 2007, 5:35 PM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Union County, KY

The radar

The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:10 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 23, 3:10 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT SAT JUN 23 2007

.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST IS THE POTENTIAL FOR CONVECTION
THROUGH SUNDAY.

SCATTERED STRONG THUNDERSTORMS HAVE DEVELOP OVER THE SOUTHERN HALF
OF THE AREA THIS AFTERNOON. ELSEWHERE...A BAND OF THUNDERSTORMS HAS
DEVELOPED IN THE STL AREA IMMEDIATELY AHEAD OF THE WEAK UPPER
DISTURBANCE OVER NORTHERN MISSOURI...AND ANOTHER CLUSTER OF
THUNDERSTORMS IS ADVANCING NORTHEAST OUT OF ARKANSAS. THE SCATTERED
THUNDERSTORMS CURRENTLY OVER THE AREA SHOULD CONTINUE THROUGH
SUNSET...BUT AM CONCERNED THAT THE CLUSTER OVER ARKANSAS MAY HOLD
TOGETHER INTO THE SOUTHWEST QUADRANT OF THE AREA WELL INTO THE
EVENING. THE NORTHERN CLUSTER MAY EVENTUALL TRY TO PUSH INTO OUR
NORTHERN AREAS AS WELL. WILL INCREASE POPS TO LIKELY OVER THE
NORTHWEST HALF OF THE AREA...WITH LOW CHANCE POPS IN THE SOUTHERN
PENNYRILE THROUGH 06Z. WILL TAPER POPS BACK TO CHANCE AREAWIDE AFTER
06Z.

AS THE UPPER DISTURBANCE DRIFTS SOUTH AND SOUTHWEST...IT APPEARS
THAT AT LEAST SOUTHEAST MISSOURI WILL HAVE DECENT COVERAGE OF
THUNDERSTORMS AGAIN SUNDAY AFTERNOON...POSSIBLY SOMETHING LIKE THE
STL AREA THIS AFTERNOON. AS A RESULT...WILL INSERT LIKELY POPS OVER
SOUTHEAST MISSOURI...WITH LESSER CHANCES FURTHER NORTH AND EAST. THE
12Z GFS AND NAM AND THE 09Z SREF DATA ALL SUPPORT THE LIKELY POPS IN
OUR WESTERN ZONES.

DECIDED TO LINGER A SLIGHT CHANCE THROUGHOUT THE AREA SUNDAY
NIGHT...BUT LITTLE MODEL SUPPORT FOR IT...GIVEN RISING HEIGHTS OVER
THE REGION. LOOKING INTO MONDAY AND TUESDAY...THE MODELS ARE A BIT
SLOWER TO DEVELOP THE UPPER RIDGING INTO THE AREA FROM THE
EAST...WHICH ALLOWS FOR SOME QPF OUT OF THE GFS AND SREF. WITH THAT
IN MIND HAVE INSERTED A SLIGHT CHANCE POP FOR MONDAY AFTERNOON.

THE RIDGING SHOULD SUPPRESS ANY CONVECTION OVER THE REGION ON
TUESDAY...SO WILL HAVE ONE DRY DAY IN THE FORECAST. WILL NOT
INCREASE TEMPERATURES ABOVE THE LOWER 90S...AS MOST OF THE WARMING
SEEMS TO BE WELL ABOVE THE BOUNDARY LAYER...AND SHOULD NOT HAVE A
SIGNIFICANT IMPACT ON TEMPERATURES.

AS THE COLUMN COOLS A BIT BY WEDNEDAY AFTERNOON...ISOLATED DIURNAL
CONVECTION WILL BE POSSIBLE ONCE AGAIN. THE 12Z GFS/00Z ECMWF/HPC
SOLUTIONS ALL BRING A FRONT SOUTHEAST THROUGH THE AREA THURSDAY OR
THURSDAY NIGHT. THIS SHOULD BRING A DECENT CHANCE OF RAIN...BUT
FRONTS DONT JUST PUSH THROUGH THE AREA THIS TIME OF YEAR. WILL
THEREFORE JUST KEEP 30 POPS GOING. WILL EVEN LINGER A SLIGHT CHANCE
THROUGH FRIDAY...MAINLY IN THE SOUTH WITH THE FRONT JUST SOUTH OF
THE AREA...IF NOT STILL OVER THE AREA.

IF THE FRONT COMES THROUGH...TEMPERATURES BEHIND IT WILL DROP DOWN
TO NEAR NORMAL LEVELS...OTHERWISE LOOK FOR HIGHS IN THE ABSENCE OF
WIDESPREAD THUNDERSTORMS IN THE UPPER 80S AND LOWER 90S...AND LOWS
65 TO 70 THROUGH THE WEEK.

&&

.AVIATION...
MAIN THREAT TO AVIATION OVER THE NEXT 24 HOURS WILL BE THUNDERSTORMS.
THUNDER WILL BE A SIGNIFICANT POSSIBILITY AT KCGI AND KPAH TAF SITES
THIS AFTERNOON AND EVENING AS A CLUSTER OF THUNDERSTORMS PUSHES
NORTH AND EAST OUT OF NORTHEAST ARKANSAS AND SOUTHERN MISSOURI.
CANNOT RULE OUT SOME VICINITY THUNDER EVEN UP AT KEVV...BUT MOST OF
THE ACTIVITY TO OUR SOUTHWEST WILL LIKELY GIVE UP BEFORE REACHING
THAT FAR NORTHEAST. THUNDER WILL BE A GOOD POSSIBILITY THROUGHOUT
THE AREA AGAIN SUNDAY MAINLY IN THE LATE MORNING THROUGH MID
AFTERNOON. CLOUDS SHOULD MAINLY BE CONFINED TO CU AND CONVECTIVE
DEBRIS THROUGH THE PERIOD.
&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SHORT TERM...DRS
LONG TERM....DRS
AVIATION...SMITH
Hazardous weather outlook, Jun 23, 5:27 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
527 AM CDT SAT JUN 23 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
527 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT...ESPECIALLY DURING THE HEAT OF THE AFTERNOON AND EARLY
EVENING HOURS. THERE IS SOME RISK OF ISOLATED SEVERE STORMS.
HOWEVER...MOST THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE ANOTHER POSSIBILITY OF SCATTERED THUNDERSTORMS ON
SUNDAY...AND THEN AGAIN LATE WEDNESDAY INTO THURSDAY. THOUGH
ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED AT THIS
TIME...ISOLATED SEVERE STORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 4:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             5 S OWENSBORO           37.69N 87.12W
06/23/2007  E0.88 INCH       DAVIESS            KY   EMERGENCY MNGR

&&

DLL
Local storm report, Jun 23, 4:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             MASONVILLE              37.67N 87.03W
06/23/2007  E1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

&&

DLL
Local storm report, Jun 23, 4:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     CLAY                    37.48N 87.82W
06/23/2007                   WEBSTER            KY   LAW ENFORCEMENT

            HALF A ROOF BLOWN OFF ONE HOUSE ONTO ANOTHER HOME.
            SEVERAL TREES AND POWER LINES DOWN. TIME ESTIMATED.

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:24 PM CDTSevere Thunderstorm WarningPAHGraves36 min
Jun 23, 3:03 PM CDTSevere Thunderstorm WarningPAHMuhlenberg57 min
Jun 23, 3:30 PM CDTSevere Thunderstorm WarningPAHLivingston45 min
Jun 23, 3:41 PM CDTSevere Thunderstorm WarningPAHMcCracken20 min
Jun 23, 4:43 PM CDTSevere Thunderstorm WarningPAHDaviess46 min
Jun 23, 6:10 PM CDTSevere Thunderstorm WarningPAHCarlisle, Hickman65 min
Jun 23, 6:39 PM CDTSevere Thunderstorm WarningPAHBallard40 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.